Hail, Rhea
- When
- December 10, 2:40 PM EST to 2:50 PM EST
- Where
- Rhea County, Spring City
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.700, -84.867
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Dec 10, 10:15 AM EST, 4 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1015 AM EST FRI DEC 10 2004 .DISCUSSION... CURRENT SURFACE ANALYSIS SHOWS A BROAD AREA OF LOW PRESSURE OVER THE UPPER OHIO RIVER VALLEY WITH SCATTERED SHOWERS AND TSTORMS OVER THE FORECAST AREA. THIS CONVECTION HAS DEVELOPED IN RESPONSE TO VERY COLD TEMPS ALOFT...WHICH HAS ALSO CREATED A THREAT FOR LARGE HAIL IN A FEW TSTORMS THIS MORNING. THIS UPPER-LEVEL TROUGH WILL CONTINUE TO DEEPEN OVER THE TN RIVER VALLEY TODAY AND TONIGHT...WITH SCATTERED CONVECTION CONTINUING THIS AFTERNOON WITH THE POSSIBILITY OF LARGE HAIL. WILL PLAN TO UPDATE THE ZONES THIS MORNING MAINLY TO REMOVE MORNING WORDING AND TO PLACE MORE EMPHASIS ON TSTORM POTENTIAL. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DMG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1130 AM EST FRI DEC 10 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-111000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 1130 AM EST (1030 AM CST) FRI DEC 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... VERY COLD TEMPERATURES ALOFT WILL CREATE THE POSSIBILITY OF SEVERE THUNDERSTORMS WITH LARGE HAIL THIS AFTERNOON. THESE COLD TEMPERATURES WILL ALSO BRING SNOW SHOWERS ACROSS THE HIGHER ELEVATIONS AFTER MIDNIGHT TONIGHT...MAINLY ABOVE 2500 FEET. .DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY) AS A COLD UPPER-LEVEL LOW PRESSURE AREA MOVES OVER THE SOUTHERN APPALACHIANS ON SATURDAY...SNOW SHOWERS WILL CONTINUE ACROSS THE HIGHER ELEVATIONS ABOVE 2000 FEET. ACCUMULATIONS OF ONE TO THREE INCHES WILL BE POSSIBLE IN THE HIGHER ELEVATIONS BY SATURDAY EVENING. ACROSS THE VALLEYS... A MIXTURE OF RAIN AND SNOW SHOWERS WILL BE POSSIBLE WITH LITTLE OR NO ACCUMULATIONS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON FOR HAIL REPORTS... AND AGAIN ON SATURDAY FOR SNOW REPORTS IN THE HIGHER ELEVATIONS. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DMG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1239 PM EST FRI DEC 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM HAIL 3 SW MARYVILLE 35.72N 84.01W
12/10/2004 0.75 INCH BLOUNT TN DEPT OF HIGHWAYS
PENNY SIZE HAIL 3 SW OF MARYVILLE. REPORTED BY TDOT.
0945 AM HAIL 3 S MARYVILLE 35.70N 83.97W
12/10/2004 0.75 INCH BLOUNT TN LAW ENFORCEMENT
DIME SIZE HAIL SOUTH OF MARYVILLE. REPORTED BY SHERIFFS
OFFCICE.
&&
MEPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
215 PM EST FRI DEC 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL LOUDON 35.74N 84.36W
12/10/2004 1.00 INCH LOUDON TN LAW ENFORCEMENT
&&The Northeast Alabama radar (KHTX), 140 km away, was scanning. The volume nearest the first event began at 19:40 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, December 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5430237.